• A photosensitive lichen planus-like eruption developed in a 63-year-old man during postoperative chemotherapy with 1-(2-tetrahydrofuryl)-5-fluorouracil. The action spectrum for the photosensitivity was in the long-wave ultraviolet light (UV-A). The reaction was reproducible on readministration of the drug and exposure to UV-A. At the time of this test, a flare-up phenomenon was observed at previously involved sites. The photopatch test was negative with the drug. Patients taking the drug who had no dermatitis were not sensitive to UV-A. These observations suggest that the photosensitivity that occurred in the patient was possibly photoallergic.
(Arch Dermatol 114:1498-1500, 1978)
Horio T, Murai T, Ikai K. Photosensitivity Due to a Fluorouracil Derivative. Arch Dermatol. 1978;114(10):1498–1500. doi:10.1001/archderm.1978.01640220047012
* * SCHEDULED MAINTENANCE * *
The JAMA Network Sites will be conducting routine maintenance from 10/20/2017 through 10/21/2017. During this window access to content and authentication may be intermittently available. The JAMA Store will be completely unavailable during the maintenance window.